MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS
Catalog Number 381533
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autoguard winged needle did not retract.The following information was provided by the initial reporter: the needle is not retracting when activated.Injuries or adverse event: no.Customer response on (b)(6) 2025.1.When was this defect observed? during or before use on patient? unknown.Was informed by leadership that there was a problem with the item.2.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.I have not been informed of any injuries taking place.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: bd has confirmed customer complaints for devices with the reported batch, that during insertion of the catheter, the needle is slow to retract or fails to retract.The slow/no retraction may require repeated attempts at retraction of the needle by pressing the button.There is also the potential for a needle to remain exposed, despite shielding attempts.Bd is continuing to investigate the root cause and will take action to prevent recurrence of this issue.Please see attached customer notification urgent: medical device recall (removal) mds-25-5274 - bd insyte¿ autoguard¿ and please take the actions as identified in the notification.Bd is committed to advancing the world of health.Our primary objectives are patient and user safety and providing you with quality products.We apologize for any inconvenience this issue may have caused you and thank you in advance for helping us to resolve this matter as quickly and effectively as possible.
 
Additional Manufacturer Narrative
Additional information of fa#.

Brand Name
BD INSYTE AUTOGUARD WINGED
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21930053
Report Number1710034-2025-00700
Device Sequence Number18322856
Product Code FOZ
UDI-Device Identifier00382903815333
UDI-Public(01)00382903815333(11)241016(17)270930(10)4282452
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381533
Device Lot Number4282452
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer05/28/2025
06/13/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date05/30/2025
06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MDS-25-5274
Patient Sequence Number1
Patient SexUnknown